• question-icon

    What causes intermittent episodes of hearing loss, fullness and dizziness?

default
Posted on Wed, 1 Jun 2016 in Medicines and Side Effects
Question: I am overweight 250lbs 5.9'' amer-asian slightly active but not much since going back to finish my degree. I work in a restraurant on the line for years. I have been on BP meds for along time to regulate my High BP. which i have had no issues with (losartan) and also daily nexium. I have recently (past 6months) experienced some major heart burn and started to OTC medicate it if i need to with zantac and peptobismal and i have had a few severe episodes where the pain would not subside unless i just went home and relaxed away from the smells drank some pepto every now and then and took some ibuprofen to help drop my pain levels. I attribute this to my gerd/activity related gerd and have already started to change my diet to aggrivate it as much and it has helped. My major major issue as i see it right now is that i get dizzy spells and right ear hearing loss. It just feels like i'm on some kind of trip i guess is the only way to describe it. I feel completely out of touch. Is it as simple as an ear infection? or Minears disease? etc/??? I'm going to quit my job since it seems to be aggrivating my condition. I just thought i would ask a professional before i made a leap.
doctor
Answered by Dr. Michelle Gibson James 49 minutes later
Brief Answer:
different possible causes, would be best to see an ENT doctor for assessmen

Detailed Answer:
HI, thanks for using healthcare magic

Meniere's is commonly associated with tinnitus as well, this is the hearing of abnormal noises in the ear eg buzzing, ringing etc.
These sounds would occur along with the other symptoms of hearing loss and vertigo/dizziness

Ear infection would not cause intermittent episodes of hearing loss ,fullness and dizziness. These symptoms would present acutely (for a short period of time).
Would normally be associated with pain and possibly other cough and cold symptoms.
Would require treatment because of the associated pain.This is not likely the cause of your symptoms.

The dizziness and hearing loss may be due to: (A) sinusitis affecting the eustachian tube which is a passage in the ear
(B)excess wax in the ear
(c)mass or lesion in the ear
(d)genetic or family history
(E)autoimmune conditions- autoimmune conditions imply the body is 'fighting' or 'reacting' with itself
(g)iron deficiency anemia
(h)vascular- issues with the blood supply to the ear
(i)cause is not known

It would be best to consider seeing an ENT doctor for assessment of the ear. He or she would be able to assess the dizziness, ear fullness and hearing loss and treat appropriately
Treatment would depend on the cause found.

As a side note, you may want to consider not using the ibuprofen (neither naproxen, cataflam or aspirin etc) when you have the GERD if possible, because this family of drugs is known to cause GERD in some persons, it would be best to use tylenol/paracetamol since it is not known to cause gastritis (inflammation of the stomach), like ibuprofen.

I hope this helps, feel free to ask any other questions



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few...

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in...

Get personalised answers from verified doctor in minutes across 80+ specialties

169 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Michelle Gibson James
  • Q - On insulin for diabetes. Missing periods. Pregnancy test negative. What...

  • Q - Having cramps and periods. Took advil. What should I do to get relief...

  • Q - I am 20 years old. Trying to increase height. Suggest some medicine

  • Q - Having sarcoidosis disease. What happens when they come into contact...

  • Q - After waking up there is a loud pop and the hearing improves. Looking...

  • Q - Put oxygen in nose during colonoscopy. Started sneezing and runny nose....

  • Q - Had intercourse. Getting burning sensation when urinating. What are the...

  • Q - what does Minor linear atelectasis and fibrosis posterobasal segment...

  • Q - Have blocked bile duct. Scan could not found gall bladder. What is the...

  • Q - Ultrasound showed benign cyst in kidney. Blood test showed low vitamin...

backtotop2